MAUDE Adverse Event Report: SYNTHES GMBH 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 395.921
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent the stereo-arthrolysis surgery for the elbow.During the surgery, the sel-drill was stuck to the sleeve.Another device was used to complete the surgery successfully without any surgical delay.This report is for one (1) 6.0mm/5.0mm threaded drill sleeve-short.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the visual inspection has shown that an seldrill¿ schanz screw is completely stuck in the drill sleeve.All features related to the reported complaint condition were reviewed and no other issues were identified.Functional test: / dimensional inspection: a functional test cannot be performed.According of the stuck / jammed condition of the schanz screw in the drill sleeve it was not possible to separate these two part.The relevant dimensions can due to the condition of these two parts not be verified anymore.The damages are clearly caused post manufacturing.Document/ specification review: the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, material and visual criteria at the time of release with no issues documented during the manufacturing process.No nc's were generated during the production of the lot in question.Summary: the received condition agree with the complaint description and the complaint therefore is confirmed.The investigation has shown that an seldrill¿ schanz screw is completely stuck in the drill sleeve.The root cause for this jammed condition can not be clearly determined.Multiple factors can lead to technical difficulties of removal of these parts.These factors include, but are not limited to: too high rotational speed which lead to an cold-welding between these two parts or before drilling the parts are damage (for example: bent during using) or wrong angulation of the schanz screw during insertion, which could lead to the complaint condition.Based on the findings above and the condition of the device, we can confirm that no manufacturing related issue could be found which could have caused or contributed to the reported malfunction.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected h3, h4, h6: a device history record (dhr) review was conducted: part: 395.921, lot: 4l95227, manufacturing site: hägendorf, release to warehouse date: 21.Jun.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10854332
Report Number8030965-2020-08997
Device Sequence Number18972458
Product Code LXH
UDI-Device Identifier07611819739055
UDI-Public07611819739055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number395.921
Device Lot Number4L95227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1